Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 2, 2013, 2:42 PM CDT for Pulaski County, Missouri. It took effect at May 3, 2013, 1:45 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 2, 2013, 2:42 PM CDT (19:42 UTC)
- In effect from
- May 3, 2013, 1:45 PM CDT
- Expired
- May 7, 2013, 4:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
036 WGUS43 KSGF 021942 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 PM CDT THU MAY 2 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL FORECASTED TO OCCUR OVER THE BIG PINEY RIVER BASIN WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-030742- /O.NEW.KSGF.FL.W.0028.130503T1845Z-130507T0900Z/ /TBNM7.1.ER.130503T1845Z.130504T0600Z.130506T0900Z.UU/ 242 PM CDT THU MAY 2 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM FRIDAY AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM FRIDAY AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON. THE RIVER IS FORECASTED TO CREST NEAR 14.1 FEET BY SATURDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
5 follow-up statements
516 WGUS83 KSGF 030213 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 913 PM CDT THU MAY 2 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-031713- /O.EXT.KSGF.FL.W.0028.130503T1938Z-130507T1800Z/ /TBNM7.1.ER.130503T1938Z.130504T1200Z.130506T1800Z.UU/ 913 PM CDT THU MAY 2 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM THURSDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.0 FEET BY SATURDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 TRAINING AREA. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
828 WGUS83 KSGF 031403 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 902 AM CDT FRI MAY 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY. HEAVY RAINFALL LAST NIGHT WILL CAUSE RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-040502- /O.EXT.KSGF.FL.W.0028.130505T0430Z-130506T2100Z/ /TBNM7.1.ER.130505T0430Z.130505T1200Z.130505T2100Z.UU/ 902 AM CDT FRI MAY 3 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM FRIDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 13.2 FEET BY SUNDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC217-040502- /O.CON.KSGF.FL.W.0029.130504T2217Z-130507T1200Z/ /HTNM7.1.ER.130504T2217Z.130506T0000Z.130506T1200Z.NO/ 902 AM CDT FRI MAY 3 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 8:45 AM FRIDAY THE STAGE WAS 30.7 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 42.0 FEET BY SUNDAY EVENING.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
891 WGUS83 KSGF 031427 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 927 AM CDT FRI MAY 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. HEAVY RAINFALL LAST NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-040527- /O.CON.KSGF.FL.W.0028.130505T0430Z-130506T2100Z/ /TBNM7.1.ER.130505T0430Z.130505T1200Z.130505T2100Z.UU/ 927 AM CDT FRI MAY 3 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM FRIDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 13.2 FEET BY SUNDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC217-040527- /O.EXT.KSGF.FL.W.0029.130505T0000Z-130506T1800Z/ /HTNM7.1.ER.130505T0000Z.130505T0600Z.130505T1800Z.NO/ 927 AM CDT FRI MAY 3 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 8:45 AM FRIDAY THE STAGE WAS 30.7 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 41.1 FEET BY EARLY SUNDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
848 WGUS83 KSGF 040124 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 824 PM CDT FRI MAY 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .STEADY RAIN OVER THE BIG PINEY RIVER BASIN OVER THE PAST FEW DAYS WILL CAUSE RIVER LEVELS TO RISE. MINOR FLOODING IS FORECASTED TO OCCUR NEAR FORT LEONARD WOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-041624- /O.CON.KSGF.FL.W.0028.130505T0430Z-130506T2100Z/ /TBNM7.1.ER.130505T0430Z.130505T1200Z.130505T2100Z.UU/ 824 PM CDT FRI MAY 3 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM FRIDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY EVENING AND CREST NEAR 13.2 FEET BY SUNDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
954 WGUS83 KSGF 041452 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 952 AM CDT SAT MAY 4 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-041522- /O.CAN.KSGF.FL.W.0028.000000T0000Z-130506T2100Z/ /TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 952 AM CDT SAT MAY 4 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM SATURDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.5 FEET AFTER MIDNIGHT. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 12:20 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 2, 12:20 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT THU MAY 2 2013
.UPDATE...
ISSUED AT 1127 AM CDT THU MAY 2 2013
THE FORECAST FOR THE NEXT 24 HOURS CONTINUES TO BE
CHALLENGING...ESPECIALLY GIVEN THE RARE NATURE OF THE STORM SYSTEM
THAT IS EXPECTED TO MOVE THROUGH EXTREME SOUTHEASTERN KANSAS AND
PORTIONS OF THE MISSOURI OZARKS. THE LATEST MODELS AND THE TRENDS
OVER THE PAST SEVERAL DAYS...CONTINUE TO SUPPORT ACCUMULATING
SNOWFALL FOR PORTIONS OF WESTERN MISSOURI AND EASTERN KANSAS
TONIGHT THROUGH FRIDAY. IN ADDITION...EASTERN PORTIONS OF THE CWA
TOWARDS THE MISSISSIPPI RIVER VALLEY LOOK TO SEE VERY HEAVY
RAINFALL.
THE CURRENT MODEL RUNS THIS MORNING HAVE INCREASED THE SNOWFALL
THAT WAS PREVIOUSLY EXPECTED FOR PORTIONS OF THE REGION. CURRENT
THOUGHTS ARE TO INCREASE ACCUMULATING SNOWFALL AMOUNTS ALONG AND
WEST OF THE I-49 CORRIDOR TO 1 TO 3 INCHES AND FROM HIGHWAY 65 TO
I-49 BETWEEN 1-2 INCHES. THIS MAY CHANGE AS LATER MODEL RUNS COME
IN AND ADDITIONAL ANALYSIS CONTINUES.
THERE IS ALSO A CONCERN THAT AREAS OF THE MARK TWAIN NATIONAL
FOREST REGION OF THE OZARKS MAY REQUIRE A FLOOD WATCH. RAINFALL
AMOUNTS FOR THAT REGION MAY EXCEED 2 INCHES.
WILL CONTINUE TO WATCH THE LATEST MODELS AND ADJUST THE FORECAST
AS NEEDED FOR THIS VERY UNUSUAL SPRING WINTER STORM.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT THU MAY 2 2013
A CHALLENGING AND ANOMALOUS FORECAST FOR EARLY MAY AS A DEEP UPPER
LOW WILL TRACK ACROSS THE REGION THE NEXT FEW DAYS.
WATER VAPOR IMAGERY DEPICTED A DEEP UPPER TROUGH TAKING SHAPE
ACROSS THE ROCKIES EARLY TODAY. MEANWHILE A COLD FRONT STRETCHED
FROM WEST TEXAS NORTH ACROSS SOUTHWESTERN MISSOURI THEN INTO THE
GREAT LAKES. PRECIPITATION LINGERED WELL BEHIND THE FRONT ACROSS
THE PLAINS WITHIN AXIS OF LIFT AHEAD OF THE DEVELOPING UPPER
TROUGH.
THE COLD FRONT WILL MOVE STEADILY ACROSS THE OZARKS TODAY REACHING
THE EASTERN OZARKS EARLY THIS AFTERNOON. COLD AIR ADVECTION BEHIND
THE FRONT WILL RESULT IN FALLING TEMPERATURES. TEMPERATURE WILL
WARM QUICKLY TODAY AHEAD OF THE FRONT ACROSS FAR SOUTH CENTRAL
MISSOURI BEFORE THE COLDER AIR ARRIVES.
SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY INCREASE DURING
THE DAY IN THE WARM SECTOR AHEAD OF THE FRONT AS THE AIR MASS
BECOMES MORE UNSTABLE.
THE BROAD BAND OF PRECIPITATION ACROSS THE PLAINS WILL TRANSITION
EASTWARD INTO THE REGION LATER THIS MORNING AND AFTERNOON AS THE
UPPER TROUGH COMES OUT OF THE ROCKIES. SOME THUNDER MAY ACCOMPANY
THIS ACTIVITY AS WELL.
THE TROUGH WILL CONTINUE TO DIG AND FORM A CLOSED LOW JUST TO OUR
WEST TONIGHT. INCREASING SYNOPTIC SCALE LIFT AND FETCH OF
MOISTURE BEING DRAWN INTO THE SYSTEM WILL RESULT IN WIDESPREAD
PRECIPITATION TONIGHT.
THE COOLING THERMAL PROFILE UNDERNEATH THE DEVELOPING COLD POOL
AND CONTINUED LOW LEVEL COLD AIR ADVECTION WILL BRING A MIX OF
RAIN AND SNOW TO EXTREME SOUTHEASTERN KANSAS...AND FAR SOUTHWESTERN
AND WEST CENTRAL MISSOURI TONIGHT. THE MIX OF RAIN AND SNOW WILL
IMPACT AREAS GENERALLY WEST OF INTERSTATE 49 LATER THIS EVENING
THEN SPREAD EAST TO THE HIGHWAY 65 CORRIDOR BY MORNING. FOR THE
MOST PART NO ACCUMULATION IS EXPECTED AS SURFACE TEMPERATURES WILL
REMAIN JUST ABOVE FREEZING AND GROUND TEMPERATURES ARE QUITE WARM.
HOWEVER PORTIONS OF FAR SOUTHEASTERN KANSAS INTO WEST CENTRAL
MISSOURI GENERALLY WEST OF A JOPLIN TO OSCEOLA LINE COULD POSSIBLY
SEE VERY MINOR ACCUMULATIONS (LESS THAN AN INCH) ON GRASSY
SURFACES WHERE THERMAL PROFILES WILL BE MOST FAVORABLE FOR ALL
SNOW.
TEMPERATURES BY DAY BREAK FRIDAY WILL GENERALLY RANGE IN THE LOWER
TO MIDDLE 30S WITH UPPER 30S IN THE EASTERN OZARKS.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 345 AM CDT THU MAY 2 2013
THE UPPER LOW WILL MIGRATE SLOWLY EAST INTO FAR SOUTHWESTERN
MISSOURI ON FRIDAY. A BROAD BAND OF STEADY RAIN WILL TRANSITION
EASTWARD ACROSS THE AREA DURING THE DAY WITH A DIMINISHING TREND IN
THE AFTERNOON AS A DRY SLOT WRAPS INTO SOUTHERN MISSOURI. RAIN
WILL BE MIXED WITH SNOW GENERALLY WEST OF HIGHWAY 65 FRIDAY
MORNING.
WILL HAVE TO MONITOR THE POTENTIAL OF HEAVY RAINFALL AND
RESULTING FLOODING FRIDAY AS STORM TOTAL RAINFALL AMOUNTS OF 1 TO
2 INCHES ARE EXPECTED. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS THE
EASTERN OZARKS WHERE DEEP SYNOPTIC SCALE LIFT AND MOISTURE
TRANSPORT WILL BE MAXIMIZED.
UNSEASONABLY COLD AND SHOWERY CONDITIONS ARE EXPECTED FRIDAY NIGHT
INTO THE WEEKEND AS THE UPPER LOW SLOWLY TRACKS ACROSS THE OZARKS.
A MIX OF RAIN AND SNOW WILL AGAIN WILL BE POSSIBLE FRIDAY NIGHT ACROSS
SOUTHERN MISSOURI PARTICULARLY ACROSS THE HIGHER TERRAIN OF THE
OZARK PLATEAU. NO ACCUMULATION IS EXPECTED.
IMPROVING WEATHER CONDITIONS ARE EXPECTED EARLY NEXT WEEK AS THE
UPPER LOW EXITS TO THE EAST. WHILE TEMPERATURES WILL RECOVER TO
NEAR NORMAL LEVELS UNSETTLED WEATHER CONDITIONS MAY PERSIST AS
MINOR DISTURBANCES TRAVERSE THE REGION. FORECAST DETAILS IN THE
EXTENDED REMAIN UNCERTAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1218 PM CDT THU MAY 2 2013
IFR CONDITIONS WILL SPREAD ACROSS THE REGION THIS AFTERNOON INTO
THE EVENING HOURS AS A COLD FRONT APPROACHES FROM THE WEST.
RAINFALL WILL BEGIN ACROSS THE AREA BY LATE EVENING...CHANGING
OVER TO SNOW AFTER MIDNIGHT. FALLING SNOW WILL CAUSE IFR
REDUCTIONS TO VISIBILITY. SOME MINOR ACCUMULATIONS OF SNOW WILL BE
POSSIBLE. SNOW IS EXPECTED TO END IN THE MORNING...WITH IFR
CEILINGS PERSISTING THROUGH THE PERIOD.
&&
.CLIMATE...
ISSUED AT 239 PM CDT WED MAY 1 2013
THE COLD AIR THAT IS EXPECTED TO FILTER INTO THE REGION FOR THE
END OF THIS WEEK WILL BRING THE POTENTIAL FOR SOME RECORD LOWS OR
RECORD LOW DAILY HIGHS.
RECORD RECORD
LOW LOW HIGH
THURSDAY MAY 2ND ...
SPRINGFIELD 31 48
JOPLIN 31 49
WEST PLAINS 31 47
ROLLA/VICHY 30 50
FRIDAY
MAY 3RD
...
SPRINGFIELD 31 43
JOPLIN 33 51
WEST PLAINS 30 52
ROLLA/VICHY 31 47
SATURDAY
MAY 4TH
...
SPRINGFIELD 31 47
JOPLIN 38 52
WEST PLAINS 34 58
ROLLA/VICHY 40 52
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
UPDATE...HATCH
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...KARDELL
CLIMATE...KARDELLHazardous weather outlook, May 2, 1:49 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 149 PM CDT THU MAY 2 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 149 PM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED TO SIGNIFICANT FREEZE RISK. LIMITED TO ELEVATED SNOW RISK. DISCUSSION... A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. THE MAIN IMPACT FROM ANY STORMS WILL BE OCCASIONAL LIGHTNING STRIKES. NORTHERLY WINDS WILL GUST TO NEAR 30 MPH ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI INTO THIS EVENING. TEMPERATURES AT OR SLIGHTLY BELOW FREEZING ARE EXPECTED LATE TONIGHT AND EARLY FRIDAY MORNING WEST OF THE HIGHWAY 65 CORRIDOR. MODERATE TO HEAVY RAINFALL IS EXPECTED TO DEVELOP OVERNIGHT ACROSS THE EASTERN MISSOURI OZARKS. THIS MAY LEAD TO SOME FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS. RAIN WILL CHANGE TO SNOW THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS...WITH THE RAIN TO SNOW TRANSITION THEN SHIFTING SLOWLY EAST OVERNIGHT. THE RAIN TO SNOW TRANSITION LINE IS EXPECTED TO REACH THE HIGHWAY 65 CORRIDOR BY AROUND DAYBREAK. WET AND SLUSHY SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE EXPECTED WEST OF AN OSCEOLA TO CASSVILLE LINE OVERNIGHT... WITH MINOR ACCUMULATIONS CLOSER TO THE HIGHWAY 65 CORRIDOR. WHILE MOST ACCUMULATION WILL OCCUR ON GRASSY SURFACES...SOME SLICK SPOTS WILL BE POSSIBLE ON AREA ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL CONTINUE INTO FRIDAY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. ADDITIONAL ACCUMULATIONS UP TO AN INCH ARE EXPECTED EARLY FRIDAY MORNING. WHILE SNOW MAY CONTINUE INTO FRIDAY AFTERNOON...NO ACCUMULATIONS ARE EXPECTED FROM THE LATE MORNING INTO THE AFTERNOON. MODERATE TO HEAVY RAINFALL WILL ALSO CONTINUE INTO FRIDAY ACROSS THE EASTERN MISSOURI OZARKS. STORM TOTAL RAINFALL AMOUNTS OVER TWO INCHES WILL BE POSSIBLE. THIS MAY LEAD TO FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS. SIGNIFICANT RISES ON AREA RIVERS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:19 PM CDT | Winter Weather Advisory | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more | 21 hr |
| May 2, 2:32 PM CDT | Flood Watch | SGF | Dent, Oregon, Shannon | 33 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.